Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Having constant fever. Taking antibiotics. Widal report shows reduced BH. Should i continue antibiotics?

I have been having constant fever i.e 99.5 (typhoid as per doctor) appx since last 15 days. Despite being on antibiotics for this period, fever hasn't subsided. My first week Widal report showed TO-160, TH-320, AH-80, BH-80. My second report for this week is almost same except BH which has reduced to 40. Since there is no improvement, should I continue with antibiotics? What could be the problem?
Asked On : Fri, 12 Apr 2013
Answers:  1 Views:  19
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Pediatrician 's  Response
Feb 2013

Thank you for your query on Healthcare Magic.

In typhoid fever the fever will be low grade in early gays and gradually increases as the days pass that's why the fever in typhoid fever is called 'step ladder pattern fever'.

Widal test is positive and this is suggestive of typhoid fever.

Widal test will be positive for few months to a year even though the infection has ben treated effectively with antibiotics.

Improvements in clinical symptoms like fever, general condition, appetite is important rather than the improvement in widal test.

Continue the antibiotics as advised by your Physician and may requires 10 days to 2 weeks of antibiotic course depending on your symptom improvement.

Take rest, soft and bland diet, and plenty of oral fluids and water to maintain hydration.
If any problem, consult again your doctor.

Repeating Widal test is not required unless your doctor asks.

Hope I have answered your query, if you have any clarification please let me know.

Answered: Fri, 12 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor